MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D140401
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lassostar nav catheter product was returned to biosense webster for evaluation.Bwi conducted a visual inspection test of the returned device.Visual analysis of the returned sample revealed that the shaft was observed bent in one area and broken in another area, these damages were observed in the middle of the shaft.The root cause of the shaft broken and bent could be related to the usage of the device during the procedure, however, this cannot be conclusively determined.The issue reported by the customer was confirmed.It should be noted that product failure is multifactorial.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a procedure with a lassostar nav circular mapping catheter for which biosense webster¿s product analysis lab (pal) identified the shaft broken.Pvi it was impossible to introduce the lassostar nav circular mapping catheter through the inner lumen past a certain point.The lassostar nav circular mapping catheter was snapped in the process of attempting to introduce it.Used a new lassostar.Five minute delay.No patient consequence reported.Additional information was received.A y-adaptor was connected to the heliostar catheter.There was no occlusion when irrigating the heliostar catheter.The sheath / heliostar was not in a deflected state.It was during the preparation of the balloon.No damaged rings.The heliostar catheter did not narrow, did not partially block nor completely blocked.The damage did not result in wires being exposed.The damage did not result in any lifted or sharp rings.The catheter was not pre-shaped.Clarification to the event which was originally reported as ¿snapped¿ was received.The reporter states ¿it was bent¿.The event was assessed as non mdr reportable for a bent tip issue.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, was remote.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on (b)(6) 2023, the shaft was observed bent in one area and broken in another area.The shaft broken was assessed as mdr reportable.The awareness date for this reportable lab finding was (b)(6) 2023.

Brand Name
LASSOSTAR NAV CIRCULAR MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16968144
Report Number2029046-2023-01082
Device Sequence Number17490918
Product Code DRF
UDI-Device Identifier10846835020335
UDI-Public10846835020335
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2023
Device Model NumberD140401
Device Catalogue NumberD140401
Device Lot Number30777308L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Initial Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10.5FR 28MM BALLOON ABLAT CATH; UNK_LASSOSTAR CATHETER
Patient SexUnknown